Hey there! Sign in to join this conversationNew here? Join for free

Would being on a higher antidepressant dose increase side effects? Watch

    • #1
    • Thread Starter
    #1

    I'm 17 and I'm going on a higher antidepressant dose (20mg). I'm worried cuz I've heard all these negative things about side effects. So I just want to know would it increase any risks of side effects occuring? Thanks.
    • TSR Support Team
    • Very Important Poster
    • Reporter Team
    • Welcome Squad
    Offline

    19
    ReputationRep:
    (Original post by Anonymous)
    I'm 17 and I'm going on a higher antidepressant dose (20mg). I'm worried cuz I've heard all these negative things about side effects. So I just want to know would it increase any risks of side effects occuring? Thanks.
    It depends on the dose. If you've been prescribed the antidepressant obviously your Dr felt that the potential benefits outweighed the risk.
    What you do is up to you but if you decide to go through with taking the medication monitor your health and go to the Dr if you notice any issues.

    Seeing a physician after taking psychoactive drugs is generally advised anyway.
    Offline

    19
    ReputationRep:
    Side effects usually last around a week then they stop as your body gets used to the drug. 20mg doesn't sound too bad, most people start off with 50mg doses.
    • TSR Support Team
    Offline

    20
    ReputationRep:
    (Original post by eden3)
    20mg doesn't sound too bad, most people start off with 50mg doses
    Different drugs have different therapeutic doses.
    • TSR Support Team
    Offline

    20
    ReputationRep:
    (Original post by Anonymous)
    I'm 17 and I'm going on a higher antidepressant dose (20mg). I'm worried cuz I've heard all these negative things about side effects. So I just want to know would it increase any risks of side effects occuring? Thanks.
    Usually higher dose will cause more intense side effects, but different people experience different effects and with ADs they usually only last a couple of weeks while your body gets used to the change. You're likely to get the same effect from the medication on any does, just to different extents.
    20mg isn't terribly high for a lot of things (it does depend on what the medication is though) and your doctor was fine prescribing it so should be fine, but if you do find the side effects difficult you can talk to your doc about reducing the dose then working it up slowly to give your body more time to get used to it or about trying a different medication.

    All ADs have some scary sounding or annoying potential side effects, but they are usually rare, short lived or easily managed. Don't worry too much and just take things as they come.
    I started on about 20 of citalopram. Had one day where I felt terrible (threw up and everything), about a week or so of feeling a bit naff and then I was absolutely fine.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: October 17, 2017
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Did TEF Bronze Award affect your UCAS choices?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.